Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Finite propagation speed and kernel estimates for Schrödinger operators

Author: Christian Remling
Journal: Proc. Amer. Math. Soc. 135 (2007), 3329-3340
MSC (2000): Primary 81Q10, 35J10, 47B39, 47F05
Published electronically: June 20, 2007
MathSciNet review: 2322765
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We point out finite propagation speed phenomena for discrete and continuous Schrödinger operators and discuss various types of kernel estimates from this point of view.

References [Enhancements On Off] (What's this?)

  • 1. J.-M. Bouclet, F. Germinet, and A. Klein, Sub-exponential decay of operator kernels for functions of generalized Schrödinger operators, Proc. Amer. Math. Soc. 132 (2004), 2703-2712. MR 2054797 (2005c:35059)
  • 2. J. Cheeger, M. Gromov, and M. Taylor, Finite propagation speed, kernel estimates for functions of the Laplace operator, and the geometry of complete Riemannian manifolds, J. Differential Geom. 17 (1982), 15-53. MR 658471 (84b:58109)
  • 3. E.W. Cheney, Introduction to Approximation Theory, McGraw-Hill, New York 1966. MR 0222517 (36:5568)
  • 4. E.A. Coddington and N. Levinson, Theory of Ordinary Differential Equations, McGraw-Hill, New York 1972. MR 0069338 (16:1022b)
  • 5. L.C. Evans, Partial Differential Equations, Graduate Studies in Mathematics, Vol. 19, American Mathematical Society, Rhode Island 1998. MR 1625845 (99e:35001)
  • 6. F. Germinet, A. Kiselev, and S. Tcheremchantsev, Transfer matrices and transport for Schrödinger operators, Ann. Inst. Fourier 54 (2004), 787-830. MR 2097423 (2005h:81123)
  • 7. F. Germinet and A. Klein, Operator kernel estimates for functions of generalized Schrödinger equations, Proc. Amer. Math. Soc. 131 (2002), 911-920. MR 1937430 (2003k:47067)
  • 8. A. Kiselev, Imbedded singular continuous spectrum for Schrödinger operators, J. Amer. Math. Soc. 18 (2005), 571-603. MR 2138138 (2005m:34203)
  • 9. P. Lax and R. Phillips, Scattering theory, 2nd edition, Academic Press, Boston 1989. MR 1037774 (90k:35005)
  • 10. M. Reed and B. Simon, Methods of Modern Mathematical Physics, I. Functional Analysis, Academic Press, New York 1972. MR 0493419 (58:12429a)
  • 11. M. Reed and B. Simon, Methods of Modern Mathematical Physics, III. Scattering Theory, Academic Press, New York 1979. MR 529429 (80m:81085)
  • 12. C. Remling, Schrödinger operators and de Branges spaces, J. Funct. Anal. 196 (2002), 323-394. MR 1943095 (2003j:47055)
  • 13. C. Remling, Universal bounds on spectral measures for one-dimensional Schrödinger operators, J. Reine Angew. Math. 564 (2003), 105-117. MR 2021036 (2005f:47109)
  • 14. T.J. Rivlin, An Introduction to the Approximation of Functions, Blaisdell Publishing, Waltham 1969. MR 0249885 (40:3126)
  • 15. W. Rudin, Real and Complex Analysis, 3rd edition, McGraw-Hill, New York 1987. MR 924157 (88k:00002)
  • 16. A. Sikora, On-diagonal estimates on Schrödinger semigroup kernels and reduced heat kernels, Commun. Math. Phys. 188 (1997), 233-249. MR 1471338 (98k:58213)
  • 17. B. Simon, Schrödinger operators in the twentieth century, J. Math. Phys. 41 (2000), 3523-3555. MR 1768631 (2002d:81060)
  • 18. A.F. Timan, Theory of Approximation of Functions of a Real Variable, Pergamon Press, Oxford 1963. MR 0192238 (33:465)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 81Q10, 35J10, 47B39, 47F05

Retrieve articles in all journals with MSC (2000): 81Q10, 35J10, 47B39, 47F05

Additional Information

Christian Remling
Affiliation: Department of Mathematics, University of Oklahoma, Norman, Oklahoma 73019-0315

Keywords: Schr\"odinger operator, finite propagation speed, kernel estimates
Received by editor(s): January 27, 2006
Received by editor(s) in revised form: July 18, 2006
Published electronically: June 20, 2007
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society